Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Addiction with cocaine and ibuprofen. Has been detoxing. Bad climax. Why does he have nightmares and perspiration?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
My partner had a 13 year addiction with cocodamol and ibuprohen abuse up to 32 tablets of each a day.
He has been detoxing since january 2012 and takes codine on and off.
We have been unable to have a physical relationship since october 2011, he has been unable to climax for 5 years and then unable to maintain an erection since oct 2011. He says because he is detoxing and the damage done by drug abuse, how much longer is this likely to continue?
He is on and off codine which leads me to think he has been relasping he said he has once.
Although if we share a bed to sleep rarely he sweats terribley and has nightmares.
He has had a kidney and scrotum scan and all is clear.
He is having counselling for past experiences which led to drug abuse
He says being drug tested each week by the gp who tests his urine i am not sure if this is the case
Posted Tue, 22 May 2012 in Erectile Dysfunction
Answered by Dr. Ashish Mittal 17 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

I can understand your concern. This case is complicated as multiple things are related to cause current symptoms. Causes of sexual problem in his case may be:
-Substance use:
-Withdrawal from substance
-Anxiety and depression
-Effect of anti depressants like SSRI (selective serotonin reuptake inhibitors)
-Most important combination of above factors

As multiple factors involved, so it is difficulty to label it because of one cause. Your physician need to work out on all these issues to treat him comprehensively for sexual problem.

Many time in substance use become primary priority for addicted person, above all social role. They spend all their time and money in addiction. So he need to get de addicted.

You check frequently whether your partner stopping substance use, accompany him to physician and check reports. It is not good to use codeine on and off during de addiction. Tell him to stop smoking also. Consult your psychiatrist if this problem started after anti depressants use.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.
Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor